Risk aversion with two risks : a theoretical extension

Jingyuan LI*, Dongri LIU, Jianli WANG

*Corresponding author for this work

Research output: Journal PublicationsJournal Article (refereed)peer-review

7 Citations (Scopus)


We identify new conditions ensuring risk aversion in the sense of Arrow–Pratt in a two-argument utility framework in which a financial risk is accompanied by a background risk. Our results generalize the findings of Finkelshtain et al. (1999). We consider a sequence of possible dependence among risks. We also provide an empirical example showing that second-order expectation dependence cannot be ignored in determining risk aversion with two risks.
Original languageEnglish
Pages (from-to)100-105
Number of pages6
JournalJournal of Mathematical Economics
Early online date18 Jan 2016
Publication statusPublished - Mar 2016

Bibliographical note

The research described here was supported by General Research Fund of the Hong Kong Research Grants Council under Research Project No. LU13500814, the Faculty Research Grant of Lingnan University under Research Project No. DR12A9, Direct Grant for Research of Lingnan University under Research Project No. DR13C8 and the National Natural Science Foundation of China with Grant Number 71401074.


  • Background risk
  • Bivariate utility function
  • Expectation dependence
  • Risk apportionment
  • Risk aversion


Dive into the research topics of 'Risk aversion with two risks : a theoretical extension'. Together they form a unique fingerprint.

Cite this